advertisement
Question
Posted by: Sam | 2011/03/03

Grommets and Ear Drops

Hi Doc,

My son has grommets and reacently got middle ear infection. My doctor prescribed a antibiotic, cortisone and ear drops. One of the in-laws told me that a person with grommets using ear drops can go deaf. Is this true?

Regards,
Sam

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Sam
Some eardrops are toxic to the middle ear and should not be given when a child has gromets unless carefully monitored (aminoglycosides). Fluoroquinolone is a safer drop to use and is not toxic to the middle ear.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2011/03/03

Hallo Sam
Some eardrops are toxic to the middle ear and should not be given when a child has gromets unless carefully monitored (aminoglycosides). Fluoroquinolone is a safer drop to use and is not toxic to the middle ear.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement